MAUDE Adverse Event Report: SYNTHES GMBH AIM-ARM 130 F/STAT+DYN DIST LOCK; ROD, FIXATION, INTRAMEDULLARY

SYNTHES GMBH AIM-ARM 130 F/STAT+DYN DIST LOCK; ROD, FIXATION, INTRAMEDULLARY
Catalog Number 03.037.113
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not distributed in the united states, but is similar to device marketed in the usa.Part: 03.037.113.Lot: 2l65554.Manufacturing site: (b)(4).Release to warehouse date: february 08, 2019 a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual inspection: the aim-arm 130° f/stat+dyn dist lock was received at us customer quality (cq).The received photo was also reviewed.Visual inspection of the complaint device showed the device was missing component 9.No physical damage was observed.Functional test: during functional assessment, several attempts were made to insert the lock-insert f/aiming arm into the device but it couldn't advance fully and lock into position.Hence, functional assessment could not fully be performed.Dimensional inspection: no dimensional inspection was performed due to the nature of the complaint.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the device was received missing the locking knob and was not able to be assembled with the insert.However, the jamming of the device was not able to be confirm.No root cause could definitively be determined for the reported complaint condition.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2021, the guide sleeve was already hacked when it was inserted into the insertion handle.Placing the guide sleeve on the lateral cortex was difficult but worked.When the blade was driven in, the impact instrument of the helix blade did not drive forward properly.The impactor jammed.When trying to move the guide sleeve over the thread, it could no longer be moved in any direction.The complete construct (with all components of the insertion guide, trocar with compression nut, helix blade impactor) could hardly be moved and jammed.The helix blade could, therefore, not be placed properly in the femoral neck and came to rest with an overhang on the lateral cortex.The construct consisting of the guide sleeve and the aiming arm could no longer be loosened.The impact instrument could be removed from the trocar after loosening the connecting screw of the helix blade.In the steri, the remaining components could only be separated with the help of bone grasping forceps and the pin spanner.This resulted in notches on the guide sleeve.The procedure was completed with a (15) minute delay.This report is for an aiming arm.This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: a1.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIM-ARM 130 F/STAT+DYN DIST LOCK
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12125862
Report Number8030965-2021-05561
Device Sequence Number4723192
Product Code HSB
UDI-Device Identifier07611819642669
UDI-Public(01)07611819642669
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.113
Device Lot Number2L65554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUTTRESS/COMPR-NUT; GUIDE SLEEVE YELL; LOCK-INSERT F/AIMING ARM; PIN WRENCH Ø4.5 L120; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - HANDLES: TRAUMA; UNK - IMPACTION INSTRUMENTS: TRAUMA; UNK - INSERTION INSTRUMENTS; UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - NAILS: TFNA; UNK - SCREWS: LOCKING